Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 83, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 13, 2006, 1:41 PM MST for Pima County, Arizona. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 1:41 PM MST (20:41 UTC)
- Expired
- Aug 13, 2006, 2:45 PM MST
- In force
- 64 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 81 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 132043
FFWTWC
AZC019-132245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
141 PM MST SUN AUG 13 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 345 PM MST
* AT 139 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTERS OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER
SOUTH CENTRAL PIMA COUNTY...ALONG ARIVACA ROAD NEAR THE TOWN OF
ARIVACA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNCTION OF
HIGHWAY 286 AND ARIVACA ROAD
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3154 11168 3144 11137 3154 11137 3154 11116
3186 11116 3189 11159
$$
WEATHER.GOV/TUCSON
ZELL1 follow-up statement
000
WGUS75 KTWC 132118
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
217 PM MST SUN AUG 13 2006
AZC019-132245-
PIMA AZ-
217 PM MST SUN AUG 13 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR SOUTH
CENTRAL PIMA COUNTY...
AT 215 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORMS OVER SOUTH CENTRAL PIMA
COUNTY...ALONG HIGHWAY 286 SOUTH OF THE JUNCTION OF ARIVACA ROAD TO
THE NORTH OF SASABE...AS WELL AS ALONG ARIVACA ROAD. RADAR ESTIMATES
OF BETWEEN ONE AND TWO INCHES OF RAINFALL HAS OCCURED IN THIS
AREA...WITH ISOLATED POCKETS OF HEAVIER RAINFALL...ESPECIALLY ALONG
PORTIONS OF ARIVACA ROAD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNCTION OF
HIGHWAY 286 AND ARIVACA ROAD
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3154 11168 3144 11137 3154 11137 3154 11116
3186 11116 3189 11159
$$
WEATHER.GOV/TUCSON
ZELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:45 AM MST, 4 hours 56 minutes earlier.
Area forecast discussion, Aug 13, 8:45 AM MST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 845 AM MST SUN AUG 13 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR CONTINUED THUNDERSTORM ACTIVITY THIS WEEK. && .DISCUSSION...LARGE COMPLEX FROM NORTHERN SONORA HAS FED DEBRIS CLOUD AND MOISTURE INTO SOUTHEAST ARIZONA THIS MORNING. 12Z KTUS SOUNDING CAME IN WITH A HEALTHY 1.6 INCHES PRECIPITABLE WATER AND PLENTY UNSTABLE. SOME LOW LEVEL SHEAR BUT WINDS ARE QUITE LIGHT AT STEERING LEVELS. SURFACE DEWPTS REMAIN IN THE 60S AND ISOLATED CONVECTION IS ALREADY OCCURRING. WITH SUCH WEAK STORM MOVEMENT HEAVY RAIN ONCE AGAIN BECOMES A CONCERN...WITH ISOLATED WET MICROBURST ACTIVITY AS WELL. INFLUENCE OF DEVELOPING WEST COAST TROUGH SEEMS TO BE LOOSING ITS PUNCH AT THIS LATITUDE. AREAS FROM TUCSON EAST NOT LIKELY TO SEE MUCH IN THE WAY OF SIGNIFICANT DRYING AS WE KEEP MORE OF A SOUTHERLY COMPONENT TO OUR FLOW...KEEPING THE DEEPER MOISTURE IN OR VERY NEAR TO THE AREA. WE WILL LIKELY CONTINUE TO MODERATE PREVIOUS DRYING TRENDS IN THE FORECAST...NUDGING BACK TOWARD A MORE SEASONAL MID AUGUST FORECAST. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:02 PM MST | Flash Flood Warning | TWC | Pima | 58 min |
| Aug 13, 4:48 PM MST | Flash Flood Warning | TWC | Pima | 12 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.